Hyper and Hypo-Im anxious!-my thyroid is confusing me-want to quit the meds!!!!
This thyroid is making me crazy!!. I really hate to write a long post, but I feel typing what I am feeling will calm my nerves so here goes. I would also like to share my story and appreciate any advice.
I am 31 years old now, but I was diagnosed with graves disease when I was 20 years old. I was severly hyperthyroid. I was happy and recently married at that time before it all began. It made me feel crazy like I was on a evil roller coaster ride. It got me down to 90 pounds. Well "it"ruined my marriage quickly( and I know it"was my thyriod disease) for 5 years it could not be controlled. I was taking up tp 12 pill of Tapazole and PTU at that time. It gave me anxiety and depression and ugly bulging eyes. I had a thyroid storm, I was over medicated and became hypo and was sent to emergency room. I was taken off meds and hyper came back full force. I am crying as I type this, I just want to feel normal. In 2001 I got the RAI.Shortly After that, thyroid became normal. I became normal. I felt normal. I gained a little weight and Was happy. Eyes looked better. I had kids and remarried. Everything was great. In 2006, I started to feel a little weird again, but this time mood swings, anxiety, etc.. Thyroid was checked and I was told I had subclinical hypothyroid. Well I choose tnot to get on meds. I wanted the wait and see if it got better. For for one year, my thyroid jumped back and forth to normal to subclincal hypo. SO you can imagine mood swings etc.. again. I am still fairly thin my weight has jumped back and forth to 110 to 120. So in December 2006 thyroid was hypo. no meds. Then rechecked in Feb. 2007 back to normal. I moved out of state and went to a new Endo. In April 2007 my thyroid was rechecked with all other T4, t3, antibodies etc. Every thing was normal except the TSH was a was 6.42 Doc said I didnt have to start meds as long as I didnt have any symptoms. But eventually I would down the line. Now I am still thin 120 and eat alot, but I am always cold (hands and feet and tired. My biggest fear was to start meds so I was getting it checked frequently. I got so paranoid of taking levoxyl or synthoid because i didnt want to lose wait or feel hyper. Well last month, my hair started failing out and I started feeling depressed and tired through out the day. So I called the doc and labs wer redone in July this year and my TSH went over 7. SO I was put on .25mcg of Levoxyl. I have been on it for one month, but I hate the thought of taking meds. I did feel a bettter better after 2 weeks, (more energy) I dont want to lose weight and I feel hungry all the time. Can the hyper come back? Now feel a little anxious and depressed. Cold and hungry all the time. Hair is falling out. I dont understand cause I feel hypo and hyper. Now I feel I having eye problems again and a little neck pressure. I see an opthamalogist on Tues and the endo next week for the 6 week check up after starting the lexoxyl. I just want to get of these meds. It think my husband is getting frustrated with me and doesnt understand. He thinks im crazy. Does your body do weird things adjusting to the meds? Well I have to have my friends and family call me daily as well as my husband have to make me take the lexoxyl. I am so afraid of meds and one little gland in my neck.
Get a 7 day pill holder, put one pill in each section. Put the pill holder by your tooth brush/paste and take one pill either before or just after brushing your teeth in the AM. And do not eat for an hour after taking pill! A child can do this!
Hypo/hyper share some of the same symptoms. So what you feel and think are hyper symptoms just might be hypo symptoms or the other way around.
It takes time, many many months, even years to heal once once on meds. to where levels are stable with no med. dose changes, that is, if its your thyroid. Nails and hair take the longest to heal and are the last to heal. What symptoms you are experience now probably are delayed reaction of the disease and not being properly and correctly treated.
You need to accept treatment and get on with your life. You are not going to even to start to heal and feel better if you don't get treated with meds.
Sorry to be so hard on you, but you must take charge of your life and health issues and do right by yourself, you deserve it. You don't have to be scared of the meds. or this little gland in your neck......if you do the right things.
Thank you, I will keep taking the meds and follow the doc and labs. I am going through a lot of emotions right now-I guess I keep getting flash backs about when I had the graves out of control, and all those hyper symptoms. I hated being so skinny with the graves and now i am at a weigh 120 which I would not like to lose. Then it scares me to feel all the full blown hypo symptoms, which by reading the board are terrible too. I guess if I had the choice Id choose to be hypo over hyper but then I guess I wish I didn't have any thyroid problems as well as everyone else......
But I keep reading things about subclinical hypo and full blown hypo. At first my doc gave me a choice to take meds or not, and take the lets wait and see because I am subclincal. The only reason I started to take the meds now was because I started the hair loss and mood swings.
I am new to this forum, and I appreciate your advice.
Don't know if you read my profile. I am Graves' too. I lost a lot of weight, weighting under a
100 Lbs. and I kept losing up until the day of RAI. Once I did RAI I slowly, over a period of 2 to 3 years, gained back at least half of what I lost. I am taking thyroid hormone medication due to going hypo after RAI, however the little pill keeps me at a level to where I am neither hyper nor hypo any more.
Take your pills, then have your levels checked no sooner than 6 weeks or later than 12 weeks after you started the meds. Have doctor adjust dose if warranted. Get copies of all you thyroid test (TSH, FT-4 and FT-3) with Labs reference range. Then let me know how you and your levels are doing.
Follow your doctor and take your pills, I am sure you will do fine. If you have any more questions or problems ask and I'll try to answer if I have the info.
Thank you again for your comments. I am feeling a little better about all of this and more confident in taking my meds. On Tuesday I have an appointment with an opthamologist to check my eyes as they have still been bothering me for a week. Anyways, I also have an appt to see the endo next week as it will have been 6 weeks since I started the levoxyl. I actually had labs done this past Thursday because I had called my endo regarding my eyes an a little pressure feeling I had on my neck. I haven't heard anything yet, but I wll continue to take my meds. I had been taking them about a half an hour before eating in the morning, but now I will start to take them an hour before I eat. I will keep you posted on how I'm doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.